Michigan, 2022

Hail and Damaging Winds in Michigan, July 18 to 19, 2022

July 18 to 19, 2022 · NWS MQT · 12 events in 3 counties and zones

A cold front moving across a very warm, moist and unstable airmass produced strong to severe thunderstorms over west half portions of Upper Michigan during the late evening of the 18th and early morning of the 19th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10 million
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

A cold front moving across a very warm, moist and unstable airmass produced strong to severe thunderstorms over west half portions of Upper Michigan during the late evening of the 18th and early morning of the 19th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Jul 18, 6:47 PM EST, 3 hours 53 minutes earlier.

Area forecast discussion, Jul 18, 6:47 PM EST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
747 PM EDT Mon Jul 18 2022

.SHORT TERM...(Through Tuesday morning)
Issued at 418 PM EDT MON JUL 18 2022

Showers and thunderstorms have started to develop in southeastern
Upper Michigan. ML CAPE of 1000 to 1500 J/kg is expected and 0-6 km
bulk shear is expected to increase from about 30 knots to 50 knots
around Tuesday at 00Z. This might support additional storms, some
strong to severe, late this evening and tonight with damaging hail
and strong winds being the largest threat. With temperatures
currently near 90, make sure to stay hydrated and stay cool.
Tonight, lows are expected to be in the mid to upper 60s and
dewpoints are expected to be in the mid 60s.

.LONG TERM...(Tuesday night through Monday)
Issued at 326 PM EDT MON JUL 18 2022

Arc of warm advection showers and thunderstorms will likely extend
across Lake Superior into the eastern U.P. early Tuesday morning.
While additional pop up showers and thunderstorms can't be
discounted during the day Tuesday, limited forcing and strong
capping will definitely be limiting factors for more widespread
activity. Expect another warm and humid day with temperatures in the
80s to around 90 again.

As surface and upper low along with accompanying surface cold front
move across the Upper Lakes/U.P. Tuesday evening, there should be
enough forcing to yield at least a broken line of convection that
will move west to east across the area. Locations near the WI border
will see the least amount of rain over the next couple of days with
the Keweenaw into the eastern U.P. (and Lake Superior) having the
best chance to see soaking rains in excess of an inch.

Strong southerly winds up the length of Lake Michigan will lead to
dangerous swimming conditions along the Schoolcraft County beaches
by late Tuesday afternoon through the evening. Northwesterly winds
behind the low will yield dangerous swimming conditions along the
Alger County beaches east of Munising by Wednesday afternoon and
evening.

With upper low lingering over Lake Superior on Wednesday, a few
instability showers and isolated thunderstorms will linger into the
afternoon hours before noticeable drying and surface ridging begins
building in late in the day.

Generally seasonable and tranquil weather is expected for the
Thursday though the weekend time period. While an isolated shower
can't be ruled out each day, it will remain dry for most.

A stronger shortwave will bring higher rain chances back to the
Upper Lakes by late Sunday/early Monday next week.
&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 736 PM EDT MON JUL 18 2022

Showers and thunderstorms are expected later this evening and
overnight as storms forming at the nose of a low-level jet over
Ontario and northern MN track se into Upper Mi. Some storms could
be strong to severe. Prevailing conditions are expected to be
VFR, but if a storm goes directly over a terminal, visibility and
ceilings might briefly lower to MVFR or IFR. Some fog might be
possible at KCMX, but confidence is low. Shower and t-storm
activity will be limited on Tuesday due to a cap of warm and dry
air developing at mid-levels.

&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 326 PM EDT MON JUL 18 2022

A surface low will move eastward across Lake Superior from Tuesday
afternoon through Wednesday.  Expect east northeasterly winds up to
25 knots over especially the western Lake Tuesday afternoon.  By
Wednesday afternoon west and northwesterly winds behind the low may
gust up to 25 knots before diminishing by later Thursday.  Expect
mainly late winds across the Lake from Thursday night through the
weekend.

Several bands of showers and thunderstorms across the Lake tonight
and then again Tuesday evening could lead to some patchy dense fog
at times.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...KT
LONG TERM...MZ
AVIATION...Voss
MARINE...MZ
Hazardous weather outlook, Jul 18, 2:51 PM EST, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
351 PM EDT Mon Jul 18 2022

MIZ001>007-009>014-084-085-191200-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
351 PM EDT Mon Jul 18 2022 /251 PM CDT Mon Jul 18 2022/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

Strong to severe thunderstorms with locally heavy rainfall are
possible overnight tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of thunderstorms Tuesday through Wednesday.
Some storms could become strong to severe on Tuesday evening and
produce locally heavy rainfall.

Dangerous swimming conditions are expected along Schoolcraft
County beaches late Tuesday afternoon and Tuesday evening.

Dangerous swimming conditions are expected along Alger County
beaches east of Munising Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-191200-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
351 PM EDT Mon Jul 18 2022 /251 PM CDT Mon Jul 18 2022/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

There is a chance for strong to severe thunderstorms tonight.

Patchy fog will develop where thunderstorms occur.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of thunderstorms Tuesday through Wednesday.
Some storms could become strong to severe Tuesday evening.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-191200-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
351 PM EDT Mon Jul 18 2022

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

There is a chance of strong to severe thunderstorms tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of thunderstorms Tuesday through Wednesday.
Some storms could become strong to severe Tuesday evening.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

MZ

In the hours before

Special weather statement, Jul 18, 5:02 PM EST, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Marquette MI
502 PM CDT Mon Jul 18 2022

MIZ009-182230-
Gogebic MI-
502 PM CDT Mon Jul 18 2022

...A strong thunderstorm will impact portions of south central
Gogebic County through 530 PM CDT...

At 502 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Marenisco, or 21 miles southeast of Ironwood,
moving east at 20 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Marenisco around 515 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4641 8955 4622 8954 4627 8978 4628 8986
      4629 8987 4639 8987
TIME...MOT...LOC 2202Z 265DEG 16KT 4629 8976

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

EK
Special weather statement, Jul 18, 5:22 PM EST, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Marquette MI
522 PM CDT Mon Jul 18 2022

MIZ009-182300-
Gogebic MI-
522 PM CDT Mon Jul 18 2022

...A strong thunderstorm will impact portions of southeastern Gogebic
County through 600 PM CDT...

At 522 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Boulder Junction, or 27 miles northwest of Eagle
River, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Gogebic County, including the following locations... Thousand Island
Lake and Pomeroy Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4632 8963 4633 8930 4619 8934 4621 8949
      4624 8963
TIME...MOT...LOC 2222Z 281DEG 20KT 4624 8956

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

EK
Special weather statement, Jul 18, 7:45 PM EST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Marquette MI
745 PM CDT Mon Jul 18 2022

MIZ009-010-190115-
Gogebic MI-Iron MI-
745 PM CDT Mon Jul 18 2022

...A strong thunderstorm will impact portions of southwestern Iron
and southeastern Gogebic Counties through 815 PM CDT...

At 744 PM CDT, Doppler radar was tracking a strong thunderstorm over
Watersmeet, or 24 miles north of Eagle River, moving southeast at 30
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern Iron
and southeastern Gogebic Counties, including the following
locations... Hagerman Lake, Gaastra, Caspian, Tamarack Lake and
Golden Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4633 8919 4633 8907 4601 8839 4598 8842
      4600 8846 4599 8849 4602 8851 4601 8859
      4602 8860 4599 8862 4599 8866 4602 8869
      4603 8884 4613 8907 4616 8920 4623 8931
TIME...MOT...LOC 0044Z 308DEG 28KT 4625 8914

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JV
Special weather statement, Jul 18, 10:07 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Marquette MI
1107 PM EDT Mon Jul 18 2022

MIZ002-009-010-190330-
Ontonagon MI-Gogebic MI-Iron MI-
1107 PM EDT Mon Jul 18 2022

...A strong thunderstorm will impact portions of northwestern Iron,
southeastern Gogebic and south central Ontonagon Counties through
1130 PM EDT/1030 PM CDT/...

At 1106 PM EDT/1006 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Paulding, or 31 miles north of Eagle River, moving
southeast at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Watersmeet around 1015 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4648 8920 4628 8865 4605 8887 4609 8899
      4633 8935
TIME...MOT...LOC 0306Z 303DEG 31KT 4637 8919

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JV
Local storm report, Jul 18, 10:08 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1108 PM EDT MON JUL 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     EXCESSIVE HEAT   2 E PEAVY FALLS DAM     46.00N 88.16W
07/18/2022  M102 F           IRON               MI   MESONET

            MESONET STATION DW8757 PEAVY FALLS.

0758 PM     EXCESSIVE HEAT   2 SW ENSIGN             45.88N 86.90W
07/18/2022  M102 F           DELTA              MI   MESONET

            MESONET STATION EW4786 RAPID RIVER.

0238 PM     EXCESSIVE HEAT   3 SW WATSON             45.99N 87.45W
07/18/2022  M100 F           MARQUETTE          MI   MESONET

            MESONET STATION GW1722 WATSON.

0301 PM     EXCESSIVE HEAT   6 SE BIG BAY            46.74N 87.65W
07/18/2022  M100 F           MARQUETTE          MI   MESONET

            MESONET STATION CW9114 HALFWAY BIG BAY RD.

0608 PM     EXCESSIVE HEAT   2 NNW NORWAY            45.81N 87.92W
07/18/2022  M100 F           DICKINSON          MI   MESONET

            MESONET STATION EW2513 NORWAY.

1257 PM     EXCESSIVE HEAT   HARVEY                  46.49N 87.35W
07/18/2022  M99 F            MARQUETTE          MI   MESONET

            MESONET STATION FW7853 MARQUETTE.

1245 PM     EXCESSIVE HEAT   MARQUETTE               46.55N 87.39W
07/18/2022  M98 F            MARQUETTE          MI   MESONET

            MESONET STATION EW1298 MARQUETTE.

0145 PM     EXCESSIVE HEAT   CHATHAM                 46.34N 86.93W
07/18/2022  M98 F            ALGER              MI   MESONET

            MESONET STATION EW1944 CHATHAM.

0444 PM     EXCESSIVE HEAT   2 S BARAGA              46.74N 88.50W
07/18/2022  M98 F            BARAGA             MI   MESONET

            MESONET STATION FW3996 LANSE.

0500 PM     EXCESSIVE HEAT   BARAGA                  46.78N 88.49W
07/18/2022  M98 F            BARAGA             MI   MESONET

            MESONET STATION DW8215 BARAGA.

0456 PM     EXCESSIVE HEAT   MENOMINEE               45.12N 87.62W
07/18/2022  M97 F            MENOMINEE          MI   AWOS

            AWOS STATION KMNM MENOMINEE AIRPORT.

0501 PM     EXCESSIVE HEAT   6 ESE WAKEFIELD         46.44N 89.83W
07/18/2022  M97 F            GOGEBIC            MI   MESONET

            MESONET STATION WKFM4 6 ESE WAKEFIELD.

0556 PM     EXCESSIVE HEAT   3 W ECHO LAKE           46.61N 88.91W
07/18/2022  M97 F            HOUGHTON           MI   MESONET

            MESONET STATION KTNM4 8 N KENTON.

0655 PM     EXCESSIVE HEAT   4 SSE CORNELL           45.86N 87.18W
07/18/2022  M97 F            DELTA              MI   MESONET

            MESONET STATION MIESC 3.7 SE CORNELL (MAWN).

0703 PM     EXCESSIVE HEAT   2 SE RAPID RIVER        45.90N 86.93W
07/18/2022  M96 F            DELTA              MI   MESONET

            MESONET STATION STOM4 2 SE RAPID RIVER.

0105 PM     EXCESSIVE HEAT   3 WSW SHOT POINT        46.49N 87.23W
07/18/2022  M95 F            MARQUETTE          MI   MESONET

            MESONET STATION DVI00692 MARQUETTE.

0412 PM     EXCESSIVE HEAT   1 WNW LA BRANCHE        45.88N 87.49W
07/18/2022  M95 F            MENOMINEE          MI   MESONET

            MESONET STATION LBRM4 1 WNW LA BRANCHE.

0412 PM     EXCESSIVE HEAT   2 WNW GWINN             46.29N 87.47W
07/18/2022  M95 F            MARQUETTE          MI   MESONET

            MESONET STATION GINM4 2 WNW GWINN.

0813 PM     EXCESSIVE HEAT   3 SSW PELKIE            46.78N 88.66W
07/18/2022  M95 F            BARAGA             MI   MESONET

            MESONET STATION PIEM4 3 SSW PELKIE.

&&

The radar

The Marquette radar (KMQT), 127 km away, was scanning. The volume nearest the first event began at 03:40 UTC.

Open the radar archive at this moment

Event by event

10 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Ontonagon

When
July 18, 10:40 PM EST to 10:45 PM EST
Where
Ontonagon County, 0.69 mi N of Rockland
Measured
1.25 in hail
Reported by
Social Media
Coordinates
46.740, -89.180

Quarter-sized hail was reported at Rockland via Facebook. The hail lasted five minutes and the time of the report was estimated from radar.

Hail, Baraga

When
July 18, 11:02 PM EST to 11:07 PM EST
Where
Baraga County, 6.83 mi WSW of Pelkie
Measured
0.88 in hail
Reported by
Social Media
Coordinates
46.768, -88.753

Nickel-sized hail was reported in Alston via Facebook. Time of the report was estimated from radar. The hail lasted several minutes.

Hail, Baraga

When
July 18, 11:11 PM EST to 11:16 PM EST
Where
Baraga County, 0.84 mi SW of Pelkie
Measured
0.88 in hail
Reported by
Social Media
Coordinates
46.810, -88.640

Nickel-sized hail reported in Pelkie based on Facebook photo posted online. Time of the report was estimated from radar.

Thunderstorm Wind, Baraga

When
July 18, 11:15 PM EST to 11:25 PM EST
Where
Baraga County, 1.89 mi E of Baraga
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
46.780, -88.440

Trees and power lines were reported down along Bayshore and Pequaming Roads northeast of L'Anse.

Hail, Baraga

When
July 18, 11:20 PM EST to 11:27 PM EST
Where
Baraga County, 2.47 mi WSW of L Anse
Measured
1.75 in hail
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
46.740, -88.500

Golf ball-sized hail was measured by a spotter two miles south of Baraga. Photos on Facebook verified the size of the hail.

Hail, Baraga

When
July 18, 11:25 PM EST to 11:35 PM EST
Where
Baraga County, L Anse
Measured
2.75 in hail
Property damage
$10 million
Reported by
Social Media
Coordinates
46.750, -88.450

Facebook photos verified hail from golf ball to baseball-sized in L'Anse. Time of the report was estimated from radar.

Hail, Baraga

When
July 18, 11:27 PM EST to 11:35 PM EST
Where
Baraga County, 0.84 mi NW of Bovine
Measured
1.75 in hail
Reported by
Social Media
Coordinates
46.730, -88.430

Video and photos from Facebook revealed golf ball sized hail fell two miles southeast of L'Anse.

Thunderstorm Wind, Baraga

When
July 19, 1:33 AM EST to 1:40 AM EST
Where
Baraga County, 2.46 mi WNW of Zeba
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
46.790, -88.420

Facebook user shared pictures of a tree down over a road and on a primary power line three miles southeast of Assinins. Time of the report was estimated from radar.

Hail, Marquette

When
July 19, 1:55 AM EST to 2:00 AM EST
Where
Marquette County, 0.84 mi NE of Lake Michigamme
Measured
1 in hail
Reported by
Social Media
Coordinates
46.540, -88.040

Facebook report of hail ranging in size from pea to quarter size three miles east of Michigamme. The time of the report was estimated from radar.

Hail, Marquette

When
July 19, 2:19 AM EST to 2:24 AM EST
Where
Marquette County, 4.25 mi SSW of Greenwood
Measured
1 in hail
Reported by
Social Media
Coordinates
46.420, -87.770

A Facebook user measured hail between nickel and quarter sized five miles southwest of National Mine.

Hail, Marquette

When
July 19, 2:21 AM EST to 2:26 AM EST
Where
Marquette County, 4.33 mi SW of National Mine
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
46.410, -87.750

A NWS employee measured hail between dime and nickel-sized five miles southwest of National Mine.

Hail, Marquette

When
July 19, 2:32 AM EST to 2:37 AM EST
Where
Marquette County, 0.69 mi S of North Lake
Measured
1 in hail
Reported by
Social Media
Coordinates
46.490, -87.720

One inch diameter hail was measured three miles northwest of National Mine.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2022Every state in 2022This day in weather historyWarnings in Michigan, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1044375, 1044376, 1044377, 1044380, 1044381, 1044382, 1044384, 1044385, 1044386, 1044387, 1044388, 1044389.